MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48237081
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery, the tip of the marker broke.The broken tip was removed from the patient.The bone quality was hard and the surgeon hit the marker into the bone by the hammer.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: tip fracture was confirmed via visual inspection.No relevant manufacturing issues were identified as all units met specifications conclusion: a definite root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
XIA 3 PEDICLE MARKERS (SET OF 6)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6267855
Report Number0009617544-2017-00018
Device Sequence Number10816012
Product Code LXH
UDI-Device Identifier07613327265590
UDI-Public(01)07613327265590
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237081
Device Lot Number10G518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR